Nevada, 2021High Wind in Nevada, July 26, 2021
July 26, 2021 · NWS LKN · 3 events in 2 counties and zones
Thunderstorms produced high sustained winds as they moved across the area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced high sustained winds as they moved across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 26, 12:07 PM PST, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 26, 12:07 PM PST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Elko NV
107 PM PDT Mon Jul 26 2021
.SYNOPSIS...A monsoonal push is expected to bring heavy rainfall
to areas south of US-50 this afternoon. Look for storms to
eventually move further north in the late evening hours with more
widespread activity Tuesday. Activity expected throughout the week
with moisture continuing to funnel into the region.
&&
.SHORT TERM...Today through Wednesday.
Model agreement this morning has been shifting the focus for
today as we see the inverted trough linger much longer than
expected today. With trough still around, flow around the region
will be more settle into a southeast to easterly direction which
will in turn concentrate the monsoonal push to south of US-50 for
most of the day. In this area showers and wet thunderstorms are
prevalent with heavy rain and potential for localized flash
flooding. Currently a Flash Flood Watch is in place for Northern
Nye until 9 pm tonight. Gusty outflow winds can’t be entirely
thrown out either as recent high resolution models have been
placing decent CAPE alongside potential for wet microbursts for
our southern border.
To the north heat and dry conditions continue to be the common
denominator for Northern Nevada. In Winnemucca specifically,
afternoon high temperatures have the potential to tie or break
records for today. For the rest Humboldt county as well as
Northern Lander and Eureka heat also a factor today. Currently a
Heat Advisory is in effect for these area until 8 pm tonight.
Meanwhile, look for cumulus buildups with potential for isolated
dry thunderstorms that becomes more likely the further south they
start. Outside of this, smoke from surrounding wildfires is
expected to keep funneling into the region, especially in Northern
Nevada where visibility continues to be effected by it.
For the late evening hours, model agreement finally sees the
dissipation of the inverted trough allowing for southerly flow and
moisture to push further north. While conditions south of US-50
continue on, past it we see PWAT values rise and thunderstorm
activity creep further north with some potential dry thunderstorms
making their way as far north as central Humboldt county.
Activity will die down in the north during the overnight. However,
models continue to see small amounts of CAPE lingering south of
US-50 allowing for thunderstorm activity to continue there well
into Tuesday morning. Tuesday afternoon will see a return of
widespread thunderstorm activity as PWAT and dewpoint values rise
for all of the region. CAPE will also come into play allowing for
some more heavier showers, but expectations are not as widespread
as for today. Look for more showers and thunderstorms Wednesday as
the monsoonal push continues to bring moisture to the region.
Temperatures will continue to stay hot into today with a slight
cool down seen Tuesday and Wednesday. Currently look for afternoon
temperatures for today to be in the 90s with Northern Nevada in
the triple digits. Meanwhile, Tuesday and Wednesday present the
region in the 80s to low 90s. Overnight temperatures continue to
hover in the 50s to 60s.
.LONG TERM...Wednesday night through next Monday.
A trough off the coast of California will influence our weather
through next week bringing southerly winds to the area. It will
move onshore this weekend resulting in widespread thunderstorms and
rain for the area.
Thursday and Friday
Southerly wind flow will bring scattered thunderstorms to the area
Thursday afternoon and Friday. Precipitable water values range
from 0.8 to 1.0 inches and lifted indices range from -2 to -4 with
CAPE values between 300 to 1000 J/kg. Storm movement will be slow
averaging 5 to 10 kts per hour. LCL heights will be near 640mb for
the afternoon. The most prolonged thunderstorms are trending to be
in central Nevada over this period. Confidence is building that
Friday’s thunderstorms in northern Nevada will be less isolated and
more scattered because of high Theta E values and continue PWAT
values between 0.80 and 1.08 inches. Overall the thunderstorms will
be mostly wet in central Nevada and northeastern Nevada, with a mix
of wet and dry thunderstorms in Humboldt County. High temperatures
will range from the high 80s to mid-90s south to north. Overnight
lows will be in the 50s in 60s.
Saturday and Sunday
The trough comes onshore Saturday bringing widespread showers and
thunderstorms to the area this weekend. Increased cloud cover and
south to south westerly winds will limit CAPE values central and
northern Nevada. Sunday, a ridge begins to build in the Upper
Plains keeping the unsettled conditions over the area. Southerly
flow continues into central Nevada and northern Nevada with rain and
showers under cloudy skies. Latest guidance is depicting the
possibility of several days (Friday through Sunday) worth of locally
heavy rain in some locations. Concerns exist with amounts at this
time, but there is a flooding possibility that will need to be
monitored. Given the propensity for convective activity, highs
during this time period will be cooler than normal with afternoon
readings in the 80s and 90s, though some locales in central Nevada
may remain the 70s. Overnight lows will be in the 50s and 60s.
Monday. Shower coverage is forecast to diminish during the day.
Highs will be in the 80s and 90s with lows in the 50s.
&&
.AVIATION...VFR conditions will continue at most sites, though
MVFR is possible due to smoke from wildfires, mainly at KWMC and
KEKO. Moisture increases and expands further north through the
forecast period. Still expecting showers and storms near or
impacting ELY and especially TPH during the evening hours. Winds
generally less than 10kts, but gusts 30kts and higher are possible
with showers/storms, especially at TPH this evening.
&&
.FIRE WEATHER...Recent model agreement has seen a slight change
in expected activity this afternoon with most of the moisture
expected to remain trapped in zones 425, 426, and 427 for a
majority of the day. Here showers and wet thunderstorms are
expected to produced gusty outflow and heavy rainfall well into
the evening, especially south of US-50. However, the bigger
concern will be in the north for the late evening hours. During
this time, models are seeing a mixture of dry and wet isolated
thunderstorms make their way into the southern portions of our
zones, with 437 and 424 taking the brunt of this late evening
activity. As it stands no products are issued, but given fuel
conditions in the zones an eye will have to be kept on it. Recent
model runs expect Tuesday to see more widespread wet thunderstorms
and showers, with only zone 437 and the southeast corner of the
region seeing the mixture of dry and wet. Look for more showers
and wet thunderstorm to continue well throughout the week as
moisture keeps funneling in.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM PDT this evening for Humboldt County-
Northern Lander County and Northern Eureka County.
Flash Flood Watch until 8 PM PDT this evening for Northeastern
Nye County-Northwestern Nye County.
&&
94/89/86/94
Hazardous weather outlook, Jul 25, 7:59 PM PST, 19 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Elko NV
859 PM PDT Sun Jul 25 2021
NVZ030-031-033>041-270400-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
859 PM PDT Sun Jul 25 2021
This hazardous weather outlook is for portions of eastern
Nevada...north central Nevada...northeast Nevada...northwest
Nevada and south central Nevada.
.DAY ONE...Sunday night through Monday morning.
Haze and smoke from wildfires continues to impact visibility and
air quality across northern Nevada.
.DAYS TWO THROUGH SEVEN...Monday afternoon through Sunday.
While it will be another hot and dry day across northern Nevada
Monday, monsoonal moisture increases across central Nevada and
will bring scattered to numerous showers and thunderstorms, mainly
along and south of US 50. Isolated to scattered showers and
thunderstorms then expected each afternoon and evening across
much of the region from Tuesday on. May see more numerous showers
and thunderstorms late week into the weekend as a deeper surge of
monsoonal moisture is expected to push into the region. Dangerous
lightning, small hail and strong gusty winds will be possible.
The biggest threat, however, will likely be the heavy downpours
and localized flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report weather phenomena according to
standard operating procedure.
In the hours before
Special weather statement, Jul 26, 2:38 PM PST, 22 minutes before
Special Weather Statement
National Weather Service Elko NV
338 PM PDT Mon Jul 26 2021
NVZ041-262315-
Northeastern Nye County NV-
338 PM PDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NYE COUNTY UNTIL 415
PM PDT...
At 337 PM PDT, Doppler radar was tracking a strong thunderstorm 24
miles southeast of Blue Eagle Ranch, moving northwest at 10 mph.
Wind gusts 40 to 50 mph will be possible with this storm along with
pea to dime sized hail.
This storm will remain over mainly rural areas of east central Nye
County.
LAT...LON 3837 11507 3825 11512 3825 11536 3849 11520
TIME...MOT...LOC 2237Z 115DEG 11KT 3834 11518
86
High Wind, Northwestern Nye
- When
- July 26, 3:00 PM PST to 4:00 PM PST
- Where
- Northwestern Nye forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 38.042, -116.472 (the zone’s center; the record gives no point)
Station (KTPH), Tonopah Airport, from nearby thunderstorm, Elevation 5402 feet.
High Wind, White Pine
- When
- July 26, 3:00 PM PST to 4:00 PM PST
- Where
- White Pine forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 39.442, -114.902 (the zone’s center; the record gives no point)
Station (BKRNV) 4.2 NW Baker, from nearby thunderstorm, Elevation 5612 feet.
High Wind, White Pine
- When
- July 26, 5:00 PM PST to 6:00 PM PST
- Where
- White Pine forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 39.442, -114.902 (the zone’s center; the record gives no point)
Station (PANNV), 12.5 miles E of Pinto Summit, from nearby thunderstorm, Elevation 6527 feet.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, July 26, 2021$1.9 million · EF1 · 10 events
- Hail and Damaging Winds in Maryland, July 26, 2021$413,000 · 1.25 in hail · 8 events
- Damaging Winds and Lightning Strike in Virginia, July 26, 20212 injured · $63,000 · 60 kt wind · 18 events
- Damaging Winds in Michigan, July 26 to 27, 2021$151,000 · 78 kt wind · 6 events
- Flash Flooding and Hail in New Mexico, July 26, 2021$145,000 · 0.88 in hail · 4 events
- Damaging Winds in District of Columbia, July 26, 2021$120,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, July 26, 2021$25,000 · 3 in hail · 29 events
- Damaging Winds and Lightning Strikes in Virginia, July 26, 20211 injured · $29,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Virginia, July 26, 2021$40,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, July 26 to 27, 202167 kt wind · 27 events
- Flash Flooding in California, July 26, 2021$26,000 · 7 events
- Flash Flood in New Hampshire, July 26, 20211 injured · $20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 963507, 963509, 963505.